Thunderstorm Wind, Mason
- When
- June 18, 11:08 PM EST
- Where
- Mason County, Fountain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.050, -86.180
Several trees were blown down in Fountain.
Damaging wind gusts brought down several trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
Damaging wind gusts brought down several trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 18, 2:40 PM EST, 8 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT MON JUN 18 2007 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS... (340 PM EDT MON JUN 18 2007) LOW PRESSURE MOVING NORTH ALONG A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT. THE COLD FRONT WILL COME THROUGH LATE TONIGHT AND SOME RAIN WILL LINGER ACROSS AREAS FROM LANSING TO JACKSON THROUGH TUESDAY MORNING. HIGH PRESSURE WILL THEN BUILD IN AND BRING FAIR AND COOLER WEATHER FOR TUESDAY AND WEDNESDAY. && .SHORT TERM... (340 PM EDT MON JUN 18 2007) PRIMARY FORECAST ISSUE IS TIMING THE PRECIP THROUGH WITH THE COLD FRONT TONIGHT AND TUESDAY MORNING. FOR TONIGHT...SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE THIS AFTERNOON WITH THE MORE WIDESPREAD RAIN ARRIVING LATER THIS EVENING AS COLD FRONT APPROACHES. WILL HAVE LIKELY POPS FOR MOST OF THE CWA WITH CATEGORICAL ACROSS THE NORTHWEST AND AN AREA OF HIGH CHANCE ACROSS THE FAR SE. CURRENT LAPS AND MODEL SOUNDINGS SUGGEST THERE IS SOME WET MICROBURST POTENTIAL WITH A MID LEVEL DRY WEDGE AND DRY ADIABATIC SUB CLOUD LAYER. LARGE HAIL THREAT WILL BE LESSENED BY FREEZING LEVELS UP AROUND 14 KFT. MODELS SHOW DEEP LAYER SHEAR OF ABOUT 40 KTS WHEN THE LINE OF CONVECTION COMES THROUGH OVERNIGHT AND SOME WIND DAMAGE CANNOT BE RULED OUT BUT WIDESPREAD SEVERE WINDS NOT LIKELY. ON TUESDAY...WILL KEEP LIKELY POPS ACROSS THE FAR SE CWA WITH CHANCE POPS FOR ALL BUT THE FAR NW AS THE FRONT PROGRESSES EAST. WILL END POPS AROUND 18Z. COULD BE SOME THIN WRAPAROUND STRATUS ACROSS THE NORTH OR AT LEAST ENOUGH MOISTURE TO ENHANCE DIURNAL CU THERE WHICH COULD KEEP MAX TEMPS FROM REACHING GUIDANCE VALUES ACROSS THE NORTHERN CWA BUT MOST AREAS WILL SEE AFTERNOON MAXES REACH THE UPPER 70S. FOR TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE AND DRY SOUNDINGS SHOULD LEAD TO FAIR WEATHER WITH SOME CLOUDS ON THE INCREASE BY WEDNESDAY AFTERNOON AS SHORTWAVE TROUGH APPROACHES IN FAST NW FLOW. WILL HOLD OFF PRECIP MENTION UNTIL WEDNESDAY NIGHT WHEN THE DEEPER MOISTURE AND LIFT ARRIVES WITH THIS SYSTEM. && .LONG TERM... (340 PM EDT MON JUN 18 2007) THE MODELS ARE IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD INDICATING NORTHWEST FLOW ALOFT. THIS WILL LEAD TO DRY WEATHER WITH NEAR NORMAL TEMPS FOR THURSDAY AND THURSDAY NIGHT. THE MODELS CONTINUE TO SHOW A COMPACT SHORT WAVE RIPPLING THROUGH THE FLOW LATE IN THE DAY ON FRIDAY. WILL MAINTAIN POPS...BUT WILL PUSH THEM BACK TO FRIDAY AFTERNOON AND OVERNIGHT. HEIGHTS BEGIN TO RISE ON SATURDAY AS WILL THE TEMPERATURES INTO EARLY NEXT WEEK AS AN UPPER RIDGE WILL DRIFT OVER THE AREA BY MONDAY. && .AVIATION...(120 PM EDT MON JUN 18 2007) COLD FRONT STILL EXPECTED TO CROSS THE AREA BETWEEN 06-12Z TONIGHT. VFR CONDITIONS EXPECTED PRIOR TO IT/S ARRIVAL. INSTABILITY NOT TOO IMPRESSIVE AS THE FRONT APPROACHES WITH LI/S NEAR -1C. THEREFORE BELIEVE PERIOD OF THUNDERSTORM RISK WILL BE SHORT...AN HOUR OR TWO. ABUNDANT LOW LEVEL MOISTURE LINGERS NEAR THE FRONT SO EXPECT SOME MVFR OR IFR CONDITIONS NEAR THE FROPA. CLOUDS WILL SCOUR OUT QUICKLY BEHIND THE FRONT LEADING TO VFR SUNSHINE BY LATE TUESDAY MORNING. && .MARINE... (340 PM EDT MON JUN 18 2007) SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT AS WINDS KICK UP WAVES TO THE 3 TO 5 FOOT RANGE. A THREAT OF RIP CURRENTS EXPECTED TO DEVELOP AND CONTINUE INTO WEDNESDAY MORNING AS THE WINDS SHIFT WEST...ONSHORE. && .HYDROLOGY... (340 PM EDT MON JUN 18 2007) BASIN AVERAGE QPF OF CLOSE TO HALF AN INCH TONIGHT MAY PRODUCE SOME MINOR RISES ON TUESDAY AND WEDNESDAY. THE RISES SHOULD NOT CAUSE ANY PROBLEMS GIVEN CURRENT FLOWS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY IN EFFECT FROM 16Z TODAY THROUGH 00Z WED FROM GRAND HAVEN TO MANISTEE. SMALL CRAFT ADVISORY IN EFFECT FROM 22Z TODAY THROUGH 00Z WED FROM GRAND HAVEN TO ST. JOSEPH. && SHORT TERM: OSTUNO LONG TERM: JK AVIATION: JK MARINE: OSTUNO HYDROLOGY: OSTUNO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 607 AM EDT MON JUN 18 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 607 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON. THEN TONIGHT MOST LOCATIONS WILL SHOWERS AND THUNDERSTORMS AS A COLD FRONT TRACKS THROUGH THE REGION. SOME OF THE THUNDERSTORMS TONIGHT COULD BE STRONG WITH WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW LOCATIONS COULD SEE IN EXCESS OF AN INCH OF RAIN....WITH SOME POOR DRAINAGE FLOODING POSSIBLE. THE MAIN STORM MOTION WILL BE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE FORECASTED TO END TUESDAY MORNING. WE WILL NEED TO MONITOR A POTENTIAL ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL FOR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 607 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG COULD LEAD TO HAZARDOUS WEATHER CONDITIONS AROUND BIG RAPIDS EARLY THIS MORNING. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE NEARSHORE WATERS BEGINNING EITHER THIS AFTERNOON OR EVENING. THEY WILL CONTINUE THROUGH TONIGHT. AN INCREASED RISK FOR RIP CURRENTS EXISTS. THUNDERSTORMS COULD ACCOMPANY THE PASSAGE OF A COLD FRONT OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING CLOUD TO WATER LIGHTNING AND GUSTY WINDS IN EXCESS OF 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS COULD PERSIST EARLY TUESDAY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT INTO TUESDAY EVENING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR FRIDAY OR FRIDAY NIGHT. AN INCREASED RISK FOR RIP CURRENTS EXISTS INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 AM EDT TUE JUN 19 2007 MIZ037-038-043-044-050-190500- LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA- 1204 AM EDT TUE JUN 19 2007 ...SPECIAL WEATHER STATEMENT... AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF FREESOIL TO 35 MILES WEST OF MONTAGUE...MOVING NORTHEAST AT 35 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...HART...WHITEHALL... MONTAGUE...HESPERIA...FREMONT...LUTHER AND BALDWIN. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4419 8626 4321 8712 4327 8605 4417 8557 NJJ
The Grand Rapids radar (KGRR), 138 km away, was scanning. The volume nearest the first event began at 04:08 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in Fountain.
A dozen trees and several power lines were blown down in St. John's.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40505, 40506.